Pennsylvania, 2010

Lightning Strike in Pennsylvania, March 14, 2010

March 14, 2010 · NWS PHI · 1 event in 1 county or zone

A cold pool of air in the higher level of the atmosphere made it possible for scattered thunderstorms to form.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold pool of air in the higher level of the atmosphere made it possible for scattered thunderstorms to form.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 14, 10:26 AM EST, 12 minutes earlier.

Area forecast discussion, Mar 14, 10:26 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EDT SUN MAR 14 2010

.SYNOPSIS...
LOW PRESSURE OVER THE DELMARVA PENINSULA WILL MOVE SLOWLY EASTWARD
AND OFFSHORE THIS AFTERNOON. IT WILL STALL OFF THE NEW JERSEY AND
DELAWARE COASTS TONIGHT, THEN LOOP SOUTH AND EAST MONDAY AND
MONDAY NIGHT BEFORE HEADING WELL OFFSHORE TUESDAY. HIGH PRESSURE
OVER THE NORTHERN PLAINS TUESDAY WILL SINK SOUTHEASTWARD AND REACH
THE SOUTHEASTERN STATES FRIDAY...AND THEN MOVE OFFSHORE SATURDAY.
A COLD FRONT IS FORECAST TO APPROACH THE AREA SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT ATTEMPT IS BEING MADE TO STAY AHEAD OF THE CURVE TODAY...BY
NOTING THAT THE VORTICITY LOBE THAT GENERATED THE SHOWERS AND
ISOLATED TO SCATTERED CONVECTION THIS MORNING WAS MOVING WESTWARD
THROUGH THE AREA AT LATE MORNING. THIS WAS BRINGING AN END TO THE
PRECIPITATION OVER EASTERN AREAS, AND A BACK EDGE WAS MOVING
THROUGH THE WESTERN HALF OF OUR AREA. SO, THE HIGH PROBABILITIES
WILL BE KEPT FOR THE WESTERN ZONES FOR A FEW HOURS INTO EARLY
AFTERNOON...THEN DROP BACK TO CHANCE POPS LIKE EVERYWHERE ELSE
FOR THE REST OF THE AFTERNOON. ISOLATED CONVECTION WILL BE
KEPT...BUT THE ATMOSPHERE DOES APPEAR TO BE STABILIZING AND THE
NEW NAM FOUS SHOWS THIS. THE EARLIER CONVECTION WAS ABLE TO
GENERATE SMALL HAIL...ALTHOUGH ONE SPOTTER DID REPORT UP TO NICKEL
SIZE...INDICATING QUITE STRONG UPWARD VERTICAL MOTION FOR MARCH.

ALSO...PRECIPITATION AMOUNTS WERE ENHANCED FOR THE WESTERN ZONES
EARLY...BUT LOWERED FOR THE REST OF THE AFTERNOON ELSEWHERE.

OTHERWISE, A FEW TEMPERATURE AND DEW POINT ADJUSTMENTS WERE MADE
BASED ON CURRENT READINGS AND MOS OUTPUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
IT WOULDN'T BE THIS COLD SEASON WITHOUT ANOTHER PIVOTING/LOOPING
SURFACE LOW PRESSURE SYSTEM AND WE WILL GET ONE TONIGHT AND MONDAY.
AS THE UPPER LOW MOVES OFFSHORE TONIGHT, IT WILL CAPTURE OUR
DEPARTING LOW AND FORCE IT TO LOOP BACK TOWARD OUR CWA ON MONDAY.
PRECIPITATION THAT IS DEVELOPING OFF THE SOUTH CAROLINA COAST
EVENTUALLY TAKES THE CIRCUITOUS ROUTE BACK INTO OUR CWA LATER
TONIGHT AND MONDAY. POPS TONIGHT AND MONDAY WILL FAVOR THE EASTERN
PART OF OUR CWA AND PRECIPITATION SHOULD BE MORE STRATIFORM IN
NATURE. THERE IS NO FORECAST INSTABILITY AND RAINFALL AMOUNTS ARE
NOT EXPECTED TO BE EXCESSIVE. ENOUGH COLDER AIR DOES START TO WORK
INTO THE NORTHERN PART OF OUR CWA THAT SOME SNOW SHOULD START MIXING
IN AT THE HIGHER TERRAIN LOCATIONS. GFS FORECAST SOUNDINGS ARE STILL
SHOWING SLEET POTENTIAL FOR MONDAY WHILE THE ECMWF AND WRF-NMM DO
NOT SHOW AS MUCH OF A COLD LAYER AROUND 925MB. WE WILL CONTINUE TO
MONITOR THE PROGRESSION OF THE COLD AIR, BUT THE GFS HAS BEEN A BIT
TOO BULLISH WITH TRYING TO INJECT COLD AIR INTO OUR AREA WITH THIS
SYSTEM. WINDS SHOULD START INCREASING AGAIN ON MONDAY AS THE LOW
PRESSURE SYSTEM MOVES OFFSHORE. RIGHT NOW IT APPEARS THAT THEY
SHOULD REMAIN BELOW ADVISORY CRITERIA.

THE LOW WILL START MOVING OFFSHORE ON MONDAY NIGHT AND PRECIPITATION
SHOULD PULL EAST ALONG WITH IT. BECAUSE OF THE SLOWER TIMING AND
LARGER LOOP, WE DID ADD POPS FOR MONDAY NIGHT ADD BRING THE CHANCES
FOR SOME SNOW TO MIX IN SOUTHEAST OF THE POCONOS. MOST OF THE
PRECIPITATION SHOULD BE OVER BY MIDNIGHT. FOR TONIGHT THROUGH MONDAY
NIGHT STAT GUIDANCE WAS PRETTY CLOSE AND WE FOLLOWED THEM FOR MIN
AND MAX TEMPS.

THE SUN WILL RETURN ON TUESDAY ALONG WITH A STRETCH OF DRIER
WEATHER.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DRY WEATHER IS EXPECTED THROUGH MUCH OF THE EXTENDED FORECAST AT
THIS TIME. HIGH PRESSURE WILL TRY TO NOSE IN BEHIND THE DEPARTING
LOW PRESSURE SYSTEM AS IT MOVES OUT TO SEA TUESDAY NIGHT. AN AREA OF
LOW PRESSURE WILL BE SLIDING TO OUR NORTH AROUND FRIDAY NEAR THE
MAINE/CANADIAN BORDER WHICH MAY DRAG A WEAK FRONTAL BOUNDARY CLOSE
TO OUR AREA. HOWEVER, MOST OF THE PRECIPITATION ASSOCIATED WITH THIS
SYSTEM IS EXPECTED TO REMAIN NORTH OF OUR AREA. AT THE SAME TIME,
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN WELL TO OUR SOUTH
AND EAST OUT OVER THE OCEAN, BUT WILL STILL NEED TO BE WATCHED. THE
BEST CHANCE OF PRECIPITATION IN THE EXTENDED FOR OUR AREA IS
EXPECTED TO BE SOMETIME NEXT WEEKEND WITH THE PASSAGE OF A COLD
FRONT, BETWEEN LATE SATURDAY AND LATE SUNDAY. THE GFS BRINGS THE
FRONT AND PRECIPITATION AS EARLY AS LATE SATURDAY, WHILE THE ECMWF
BRINGS IT THROUGH LATER ON SUNDAY. THIS IS VERY LATE IN THE
EXTENDED, AND WILL BECOME BETTER DEFINED OVER THE NEXT SEVERAL DAYS.
TEMPERATURES ARE EXPECTED TO REMAIN FAIRLY CONSISTENT THROUGH MUCH
OF THE EXTENDED WITH BOTH HIGHS AND LOWS A FEW DEGREES ABOVE NORMAL.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WIDESPREAD IFR CONDITIONS (CIGS) ARE EXPECTED TODAY AS A SLUG OF
RAIN AND EMBEDDED THUNDERSTORMS MOVE NORTHWEST THROUGH THE REGION.
PRECIPITATION SHOULD BE COMING TO END THIS AFTERNOON FROM THE EAST TO THE
WEST.

LOW PRESSURE WILL DRIFT ACROSS THE REGION TODAY THEN OFF THE COAST
TONIGHT. WINDS SHOULD BE NE TODAY AND THEN BACK AROUND TO N LATER
TODAY AND REMAIN N TONIGHT.

OUTLOOK...
THE LOW PRESSURE SYSTEM OFF THE COAST BACKS UP AND ONCE AGAIN
APPROACHES FROM THE EAST MONDAY. THE WIDESPREAD LOW CONDITIONS
SHOULD REMAIN THROUGH MONDAY AND PART OF MONDAY NIGHT. VFR
CONDITIONS MAY ARRIVE BY TUE MORNING. MUCH OF THE TUE-THU PERIODS
LOOKS VFR.

&&

.MARINE...
SCA CONDITIONS WILL PREVAIL THROUGH TODAY AND TONIGHT WITH VERY
ROUGH SEAS. WINDS WILL REMAIN OUT OF THE EAST-NORTHEAST TODAY AND
SHIFT MORE TO THE NORTH TONIGHT. MOST OF THE SHOWERS AND
THUNDERSTORMS ARE WELL TO THE WEST OF OUR WATERS EXCEPT FOR PARTS OF
THE NORTHERN DELAWARE BAY. THIS SHOWERS WILL CONTINUE TO PULL TO THE
NORTHWEST AS THE CENTER OF THE LOW PRESSURE INCHES CLOSER TO OUR
REGION.

LOW PRESSURE WILL DRIFT ACROSS THE WATERS TODAY AND HEAD EAST. THE
LOW WILL STRENGTHEN A BIT AND THEN RETROGRADE BACK WEST TOWARD THE
WATERS ON MON. SCA FLAG (FOR WINDS AND SEAS) WILL CONTINUE EARLY
THIS WEEK. WAVE GUIDANCE SUGGESTS THAT 5FT SEAS (OR GREATER) INTO
THU.

&&

.HYDROLOGY...
THE SMALLEST STREAMS THROUGHOUT THE AREA HAVE ALL CRESTED AND
RECEDED BACK INTO THEIR BANKS AFTER EXPERIENCING DRAMATIC RISES IN
RESPONSE TO HEAVY RAIN ON SATURDAY.

SOME OF THE INTERMEDIATE STREAMS AND THE HEADWATER POINTS ALONG THE
MAIN STEM RIVERS WILL BE CRESTING TODAY.

THE MIDDLE AND LOWER PORTIONS OF THE MAIN STEM RIVERS WILL CONTINUE
TO RISE BEFORE CRESTING LATER TODAY OR TOMORROW.

THE LARGEST RIVER IN OUR HSA, THE DELAWARE RIVER, IS EXPECTED TO
REMAIN BELOW FLOOD STAGE AT ALL FORECAST POINTS. TRENTON IS EXPECTED
TO CREST AROUND 17 FEET MONDAY MORNING. FLOOD STAGE AT TRENTON IS 20
FEET.

THE SCHUYLKILL RIVER REMAINED IN ITS BANKS. PHILADELPHIA CRESTED
JUST OVER 10.5 FEET. FLOOD STAGE AT PHILADELPHIA IS 11 FT.

NO FLOODING IS EXPECTED ALONG THE LEHIGH RIVER.

ALL NON-TIDAL STREAMS IN NORTHERN DELAWARE HAVE RETURNED TO THEIR
BANKS AFTER EXPERIENCING FLOODING ON SATURDAY.

THE SUSQUEHANNA AT CONOWINGO IS FORECAST TO RISE ABOVE CAUTION
STAGE. RISING TO OR ABOVE FLOOD STAGE REMAINS POSSIBLE.

HERE IS A BRIEF SYNOPSIS OF CURRENT FORECASTS ON AREAS STREAMS AND
RIVERS:

****MAJOR FLOODING, POSSIBLY RECORD FLOODING, IS POSSIBLE ALONG THE
RAMAPO, POMPTON, PASSAIC, AND ROCKAWAY RIVERS.****

FOR NEW JERSEY...

CREST ABOVE FLOOD STAGE...

     PEMBERTON ON THE NORTH BRANCH RANCOCAS (FORECAST POINT)
       -STILL RISING
     SOUTH BRANCH ON THE NORTH BRANCH RARITAN RIVER
       -RECEDING
     FOLSOM ON THE GREAT EGG HARBOR RIVER
       -STILL RISING
     NORMA ON THE MAURICE RIVER
       -STILL RISING
     LAKEWOOD ON THE NORTH BRANCH METEDECONK RIVER
       -STILL RISING
     BEAVER BROOK ROAD ON EAST DITCH
       -CRESTING
     MORRISTOWN ON THE WHIPPANY RIVER
       -RECEDING
     HIGH BRIDGE ON THE SOUTH BRANCH RARITAN RIVER
       -RECEDING
     WESTON ON THE MILLSTONE RIVE
       -NEARING CREST

MODERATE FLOODING...

     BOONTON ABOVE ON THE ROCKAWAY (FORECAST POINT)
       -STILL RISING
     CHATHAM ON THE PASSAIC (FORECAST POINT)
       -DOUBLE CREST, STILL RISING
     STANTON ON THE SOUTH BRANCH RARITAN RIVER (FORECAST POINT)
       -RECEDING
     RARITAN ON THE NORTH BRANCH RARITAN RIVER (FORECAST POINT)
       -RECEDING
     MILLINGTON ON THE PASSAIC (FORECAST POINT)
       -STILL RISING
     WANAQUE ON THE WANAQUE (FORECAST POINT)
       -STILL RISING

MAJOR FLOODING...

     BLACKWELLS MILLS ON THE MILLSTONE RIVER (FORECAST POINT)
       -CRESTING
     GRIGGSTOWN ON THE MILLSTONE
       -CRESTING
     BOUND BROOK ON THE RARITAN RIVER (FORECAST POINT)
       -STILL RISING
     POMPTON LAKES ON THE RAMAPO RIVER (FORECAST POINT)
       -NEARING CREST
     POMPTON PLAINS ON THE POMPTON RIVER (FORECAST POINT)
       -NEARING CREST
     PINE BROOK ON THE PASSAIC RIVER (FORECAST POINT)
       -STILL RISING
     MACOPIN ON THE PEQUANNOCK RIVER (FORECAST POINT)
       -STILL RISING
     LITTLE FALLS ON THE PASSAIC RIVER (FORECAST POINT)
       -STILL RISING
     BOONTON BELOW ON THE ROCKAWAY (FORECAST POINT)
       -STILL RISING
     MANVILLE ON THE RARITAN RIVER (FORECAST POINT)
       -CRESTING
     MIDWOOD ON THE POMPTON RIVER
       -STILL RISING

FOR PENNSYLVANIA...

STILL ABOVE FLOOD STAGE...

     CHADDS FORD ON BRANDYWINE CREEK (FORECAST POINT)
       -RECEDING

FOR DELAWARE...

STILL ABOVE FLOOD STAGE...

     BRIDGEVILLE ON THE NANTICOKE
       -RECEDING

&&

.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR TIDAL FLOODING WILL OCCUR ALONG THE TIDAL DELAWARE
WITH THIS AFTERNOON'S HIGH TIDE. TIDAL DEPARTURES HAVE BEEN STEADILY
RUNNING AT ABOUT 1.5 TO 2 FEET ABOVE MLLW THROUGHOUT MUCH OF THE
REGION WITH A FEW SPOTTY AREAS BEING A BIT HIGHER. HIGHER WATER
LEVELS WILL CONTINUE OVER THE NEXT DAY OR SO AS THE SLOW MOVING LOW
PRESSURE REMAINS CLOSE BY. A CONTINUAL ONSHORE FLOW TODAY AND
TONIGHT WILL CAUSE MINOR TIDAL FLOODING ONCE MORE ALONG THE
CHESAPEAKE BAY AND THE OCEAN FRONT INCLUDING THE BACK BAYS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     DEZ001.
MD...COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EDT
     THIS EVENING FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT TUESDAY
     FOR ANZ450>455.

&&

SYNOPSIS... / GIGI
NEAR TERM... / GIGI
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...HEAVENER / O'HARA
MARINE...HEAVENER / O'HARA
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...O/HARA / HEAVENER
Hazardous weather outlook, Mar 14, 10:06 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1106 AM EDT SUN MAR 14 2010

DEZ002>004-NJZ001-007>010-012>015-020>027-PAZ054-055-060>062-067>069-
151515-
KENT-INLAND SUSSEX-DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1106 AM EDT SUN MAR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-151515-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
1106 AM EDT SUN MAR 14 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-151515-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1106 AM EDT SUN MAR 14 2010

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-151515-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1106 AM EDT SUN MAR 14 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-151515-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1106 AM EDT SUN MAR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 14, 5:13 AM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 AM EDT SUN MAR 14 2010

NJZ020-026-141100-
COASTAL OCEAN NJ-OCEAN NJ-
613 AM EDT SUN MAR 14 2010

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF ATLANTIC CITY...MOVING
NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MANAHAWKIN...BEACH
HAVEN WEST AROUND 630 AM...BARNEGAT...OCEAN ACRES AROUND 645 AM...
WARETOWN AND BAMBER LAKE AROUND 700 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM MAY ALSO PRODUCE SMALL HAIL.

HEAVENER
Special weather statement, Mar 14, 5:51 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 AM EDT SUN MAR 14 2010

NJZ018-019-022-027-141130-
ATLANTIC NJ-CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-
SOUTHEASTERN BURLINGTON NJ-
651 AM EDT SUN MAR 14 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND CAMDEN
COUNTIES...

AT 648 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ATLANTIC CITY...MOVING
NORTHWEST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR EGG HARBOR CITY...
WADING RIVER AROUND 700 AM...BATSTO...ELWOOD-MAGNOLIA AROUND 715
AM...WHARTON STATE FOREST AND ATSION AROUND 730 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

EXPECT SMALL HAIL AND SOME CLOUD TO GROUND LIGHTNING FROM THIS STORM.

HEAVENER
Special weather statement, Mar 14, 6:25 AM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 AM EDT SUN MAR 14 2010

NJZ019-020-022-024>027-141200-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
725 AM EDT SUN MAR 14 2010

...ISOLATED THUNDERSTORMS WILL MOVE NORTHWARD THROUGH THE AREA EARLY
THIS MORNING...

ISOLATED THUNDERSTORMS WERE MOVING NORTH-NORTHWESTWARD AT 25 MILES
AN HOUR INTO PORTIONS OF ATLANTIC...BURLINGTON...AND OCEAN COUNTIES.

EXPECT BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...AND POSSIBLY SMALL
HAIL FROM THESE STORMS. BE ALERT FOR THE POSSIBILITY OF LOCALIZED
FLOODING OF ROADS AND LOW-LYING AREAS.
Special weather statement, Mar 14, 7:03 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 AM EDT SUN MAR 14 2010

NJZ013-015-018>020-022-025>027-141245-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-MERCER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
803 AM EDT SUN MAR 14 2010

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT PARTS OF ATLANTIC...
BURLINGTON...CAMDEN...MERCER...MONMOUTH AND OCEAN COUNTIES...

AT 800 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 17 MILES SOUTHWEST OF TOMS RIVER...MOVING NORTHWEST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR WARREN GROVE AROUND 805
AM...BEACHWOOD...HOLIDAY CITY SOUTH...SOUTH TOMS RIVER AROUND 815
AM...AND HOLIDAY CITY AROUND 820 AM.

OTHER THUNDERSTORMS WERE OVER CENTRAL ATLANTIC COUNTY AND
NORTHWESTERN OCEAN COUNTY. ALL OF THE ACTIVITY WAS MOVING TO THE
NORTHWEST AROUND 25 MILES AN HOUR.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS.
Special weather statement, Mar 14, 7:54 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
854 AM EDT SUN MAR 14 2010

NJZ012>027-PAZ068>071-141345-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE PA-EASTERN MONMOUTH NJ-GLOUCESTER NJ-MERCER NJ-MIDDLESEX NJ-
MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
854 AM EDT SUN MAR 14 2010

...ISOLATED THUNDERSTORMS WILL AFFECT ATLANTIC...BUCKS...
BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...DELAWARE...
GLOUCESTER... MERCER...MIDDLESEX...MONMOUTH...MONTGOMERY...
OCEAN...PHILADELPHIA AND SALEM COUNTIES...

AT 850 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ISOLATED
THUNDERSTORMS DOTTED AROUND SOUTHERN AND CENTRAL NEW JERSEY...AND
EVEN INTO SOUTHEASTERN PENNSYLVANIA. ONE STRONG THUNDERSTORM WAS 16
MILES SOUTHEAST OF TRENTON...MOVING NORTHWEST AT 20 MPH. THE
THUNDERSTORM WILL BE NEAR WRIGHTSTOWN AROUND 900 AM... JOBSTOWN AND
CROSSWICKS AROUND 915 AM...AND FLORENCE AROUND 930 AM. ANOTHER
STRONG THUNDERSTORM WAS NEAR SOMERS POINT IN ATLANTIC COUNTY...
MOVING NORTHWEST AT 20 MILES AN HOUR.

VERY HEAVY RAIN WILL FALL FROM A FEW OF THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. LIGHTNING AND POSSIBLY SMALL HAIL WILL ALSO OCCUR WITH
THESE THUNDERSTORMS.
Special weather statement, Mar 14, 8:47 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 AM EDT SUN MAR 14 2010

DEZ001-002-MDZ008-NJZ001-007>010-012>027-PAZ060>062-067>071-141445-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE PA-EASTERN MONMOUTH NJ-GLOUCESTER NJ-
HUNTERDON NJ-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-
MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
947 AM EDT SUN MAR 14 2010

...ISOLATED TO SCATTERED THUNDERSTORMS WILL RUMBLE THROUGH THE AREA
THIS MORNING...

AT 940 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ISOLATED TO
SCATTERED THUNDERSTORMS AROUND NEW JERSEY...THE NORTHERN HALF OF
DELAWARE...AND EVEN INTO SOUTHEASTERN PENNSYLVANIA.

ONE STRONG THUNDERSTORM WAS NEAR TRENTON...AND OTHER STRONG STORMS
WERE OVER NORTHERN SOMERSET COUNTY NEW JERSEY AS WELL AS OVER
NORTHERN CUMBERLAND COUNTY NEW JERSEY.

ALL OF THE ACTIVITY WILL BE MOVING TOWARD THE NORTHWEST AT AROUND 20
MILES AN HOUR THIS MORNING.

VERY HEAVY RAIN WILL FALL FROM SOME OF THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. LIGHTNING AND SOME SMALL HAIL WILL ALSO OCCUR WITH THE
THUNDERSTORMS.

The radar

The Philadelphia radar (KDIX), 90 km away, was scanning. The volume nearest the first event began at 15:36 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bucks

When
March 14, 10:38 AM EST
Where
Bucks County, 1.15 mi NE of Sellersville
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.382, -75.305

Lightning stuck a home on Crest Drive in East Rockhill Township. The ensuing electrical fire caused minor damage to the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210686.